Alert archive / Florida / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 60, NWS Melbourne, FL

July 12, 2019Seminole County, Volusia County, Florida

NWS Melbourne, FL issued this severe thunderstorm warning at Jul 12, 2019, 7:37 PM EDT for Seminole County, Volusia County, Florida. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2019, 7:37 PM EDT (23:37 UTC)
Expired
Jul 12, 2019, 7:57 PM EDT
In force
20 min
Issued by
NWS Melbourne, FL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 84 km from the middle of the area, began a volume at 23:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 11.6 hours before the alert went out and 68 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2019-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 47 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2019-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -47 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
47 J/kg
Mixed-layer CIN
-130 J/kg
Mixed-layer LCL
1139 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-47 m²/s²
0-3 km storm-relative helicity
-54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

453 
WUUS52 KMLB 122337
SVRMLB
FLC117-127-130015-
/O.NEW.KMLB.SV.W.0060.190712T2337Z-190713T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Melbourne FL
737 PM EDT Fri Jul 12 2019

The National Weather Service in Melbourne has issued a

* Severe Thunderstorm Warning for...
  Eastern Seminole County in east central Florida...
  South central Volusia County in east central Florida...

* Until 815 PM EDT.

* At 737 PM EDT, a severe thunderstorm was located over Oviedo,
  moving northeast at 20 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Deltona, Sanford, Oviedo, Winter Springs and Casselberry. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 2884 8095 2861 8109 2861 8122 2865 8131
      2893 8120
TIME...MOT...LOC 2337Z 206DEG 16KT 2868 8118 

HAIL...<.75IN
WIND...60MPH
 
$$

Bragaw
1 follow-up statement
161 
WWUS52 KMLB 122357
SVSMLB

Severe Weather Statement
National Weather Service Melbourne FL
757 PM EDT Fri Jul 12 2019

FLC117-127-130007-
/O.CAN.KMLB.SV.W.0060.000000T0000Z-190713T0015Z/
Seminole FL-Volusia FL-
757 PM EDT Fri Jul 12 2019

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SEMINOLE AND SOUTH
CENTRAL VOLUSIA COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.  However heavy rain is
still possible with this thunderstorm.

LAT...LON 2884 8095 2861 8109 2861 8122 2865 8131
      2893 8120
TIME...MOT...LOC 2356Z 206DEG 16KT 2876 8113 

$$

Bragaw

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 2:08 PM EDT, 5 hours 29 minutes earlier.

Area forecast discussion, Jul 12, 2:08 PM EDT, 5 hours 29 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
208 PM EDT Fri Jul 12 2019

.DISCUSSION...

Current-Tonight...Mesoscale models continue coming in with lower
coverage for this afternoon/early evening, especially southward. May
still keep likely PoPs (60pct) along/north of I-4 but reduce chances
30-50pct through Lake Okeechobee/Treasure for upcoming forecast
package. 915 MHZ Cape wind profilers continue to show a deep SWRLY
flow just off the deck through around 10.0 kft with speeds
decreasing to 10-15 kts. Will still need to keep an eye on potential
pockets of heavy rainfall, especially across locations that have
received an abundance over the past week. Main storm impacts
continue to be frequent lightning, torrential downpours, and wind
gusts locally to around 45 mph in stronger cells.

Coverage and intensity of storms should be greatest mid-late
afternoon/early evening. Surface heating, mid-level impulses, and
boundary collisions will all play their role again. The ECSB should
only make minimal advancement inland this afternoon. Deep layer
drying remains forecast across the Treasure Coast and Okeechobee
County this afternoon. Convective activity expected to wind down
during the evening with mostly dry conditions over land from late
evening and overnight.

Mins in the L-M70s. Cloud debris thinning through the night. Winds
light/variable to calm tonight.

Sat...The low level Atlantic ridge axis lifts north allowing a light
southeasterly flow to develop across east central Florida. Some
drier air is forecast to move into the area which will produce lower
coverage of showers and storms compared to previous days. Initial
convection should develop along the east coast breeze by early
afternoon and gradually transition toward the interior as the sea
breeze continues to work inland through the afternoon hours. PoPs
range from around 20 percent along the coast peaking at 30 percent
around Lake Okeechobee and up through the Kissimmee River due to
sea/lake breeze boundary collisions. High temperatures continue to
be normal for mid July...near 90 along the coast and low 90s inland.

Sun-Mon...High pressure ridge becomes established over the southeast
U.S. Steering flow becomes more easterly on Sunday which should
allow a quicker inland progression of the sea breeze and associated
convection. Have lowered rain chances to 20 percent along the coast
and 30 percent inland. Max temps should creep higher as rain chances
drop with mid 90s over the interior.

Tue-Thu...Low level ridge axis gets pushed a little southward which
generates a S/SW flow turning onshore in a sea breeze near the
coast. Moisture increases mid week which will bring rain chances
back to climo...40 to 50 percent. Highs near 90 along the coast and
low to mid 90s inland, and lows will be in the low to mid 70s.

&&

.AVIATION...Thru 13/18Z.
Sfc Winds: Til 13/00Z...coastal sites S/SE 8-12KTS...interior sites
S/SW 6-10KTS. Btwn 13/00Z-13/03Z...bcmg S/SW 3-6KTS. Btwn 13/06Z-
13/09Z...bcmg vrbl AOB 3kts. Btwn 13/12Z-13/15Z...coastal sites bcmg
E/SE 8-12KTS...interior sites bcmg S/SE 6-10KTS.

Vsbys/WX/cigs: Thru 12/00Z...N of KISM-KTIX sct MVFR shras/IFR
tsras/slgt chc LIFR +tsra with sfc G35KTs...S of KISM-KTIX sct MVFR
shras/isold IFR tsras.

&&

.MARINE...Current-Tonight...The weak high pressure over the western
Atlc with associated ridge axis over the southern peninsula is
forecast to lift gradually into the central peninsula over the next
24 hours. This will provide for light winds overnight with S/SW
direction near/north of the Cape and S/SE southward.

Marine interests will need to keep an eye to the sky southwestward
as afternoon/evening, offshore moving, storms may affect both the
intracoastal and near shore Atlc waters, especially north of
Sebastian Inlet. Inland lakes are also not immune to strong storms.
Main storm impacts include frequent cloud to water lightning,
torrential downpours, and locally strong wind gusts of 30 to 40 kts.
Seas generally up to around 2 ft near shore and up to 3 ft offshore
north of Melbourne Beach, but winds/seas locally higher invof storms.

Sat-Tue...Ridge axis lifts north on Saturday allowing an East-
Southeast flow to develop with speeds 5-10KT. Seas 2 ft this weekend
then 1-2 ft Mon-Tue.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  71  90  75  91 /  30  20  10  20
MCO  71  92  75  93 /  20  30  10  30
MLB  74  89  77  89 /  10  20  10  20
VRB  72  90  76  90 /  10  20  10  20
LEE  73  93  76  94 /  30  20  10  30
SFB  72  93  75  94 /  20  20  10  20
ORL  73  92  75  93 /  20  20  10  30
FPR  71  91  76  91 /  10  20  10  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

ALL FORECAST GRIDS...Sedlock
RADAR/IMPACT WEATHER....Weitlich
AVIATION...Bragaw
Hazardous weather outlook, Jul 12, 10:22 AM EDT, 9 hours 15 minutes before
Hazardous Weather Outlook...Updated
National Weather Service Melbourne FL
1022 AM EDT Fri Jul 12 2019

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-130100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1022 AM EDT Fri Jul 12 2019

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Scattered to numerous showers and lightning storms are expected
again today as a very moist airmass remains in place. Highest
chances will be from areas north of a Lake Kissimmee to Melbourne
line with chances gradually decreasing farther south. Timing for
showers and storms will be initially over the interior early to
mid afternoon and then toward the east coast by late afternoon into
early evening. Storm motion will be to the northeast around 20 to 25
mph with the strongest storms capable of producing wind gusts of 40
to 50 mph, frequent lightning, and torrential downpours. At the
first sign of threatening weather, head indoors immediately!

.FLOOD IMPACT...
Lightning storms will be capable of producing a quick 1 to 2
inches of rainfall in a short duration. This could result in
localized flooding in urban and poor drainage areas where several
inches of rain have fallen over the past week...particularly from
Kissimmee to Titusville northward.

.RIP CURRENT IMPACT...
Weather and ocean conditions will produce a moderate risk of life-
threatening rip currents at area beaches today. The threat will be
present all day but will be highest through 2 pm this afternoon and
again after sunset due to tidal effects. Always swim within sight of
a lifeguard, and never swim alone!

.MARINE THUNDERSTORM GUST IMPACT...
Storms will also be capable of producing wind gusts of 35 to 40
knots, mainly over larger inland lakes, across the intracoastal
waterway and also over the nearshore Atlantic waters. Frequent
cloud to water lightning and torrential downpours will also
accompany some of the storms today. Boaters should be on the
lookout for storms approaching from the southwest at 15 to 25
knots today and move to safe harbor well in advance of storms.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
Lower coverage of showers and lightning storms is expected from
this weekend into early next week as slightly drier air moves over
east central Florida. The main storm threats will continue to be
deadly cloud to ground lightning strikes, gusty winds and locally
heavy rainfall amounts.

.SPOTTER INFORMATION STATEMENT...
Activation of spotter networks is not expected today or tonight.
However, spotters are requested to report any rainfall amounts of
2 inches or more, or any flooding of roads or property, to the
National Weather Service Office in Melbourne.

Combs/Sedlock

In the hours before

Special weather statement, Jul 12, 7:19 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Melbourne FL
719 PM EDT Fri Jul 12 2019

FLZ041-044>046-053-144-130015-
Northern Lake County FL-Osceola FL-Orange FL-Seminole FL-
Inland Volusia FL-Southern Lake County FL-
719 PM EDT Fri Jul 12 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...EASTERN
LAKE...ORANGE...CENTRAL VOLUSIA AND NORTHWESTERN OSCEOLA COUNTIES
UNTIL 815 PM EDT...

At 719 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pittman to near Haines City. Movement was
east at 25 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Orlando, Deltona, Kissimmee, Sanford and Apopka.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Melbourne.

&&

LAT...LON 2896 8166 2913 8164 2911 8123 2812 8120
      2814 8152 2820 8152 2826 8156 2826 8165
      2896 8168
TIME...MOT...LOC 2319Z 269DEG 23KT 2894 8162 2804 8162

Bragaw
Local storm report, Jul 12, 7:24 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
724 PM EDT FRI JUL 12 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0712 PM     TSTM WND GST     5 NW BAY LAKE           28.44N 81.63W
07/12/2019  M40 MPH          Orange             FL   MESONET

            WXFLOW SITE XRDY MEASURES WIND GUST OF 35KT/40MPH FROM W

&&

JRS

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 4:48 AM EDTSpecial Marine WarningMLB27 min
Jul 12, 3:48 PM EDTAreal Flood AdvisoryMLBVolusia3 hr
Jul 12, 6:19 PM EDTSpecial Marine WarningMLB56 min
Jul 12, 6:47 PM EDTAreal Flood AdvisoryMLBVolusia3 hr
Jul 12, 7:19 PM EDTSpecial Weather StatementMLBOrange56 min
Jul 12, 7:51 PM EDTSpecial Weather StatementMLBSeminole39 min

Nearby

Severe Thunderstorm Warnings in Florida, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.